Alert archive / Utah / Wind Advisories in 2020

Wind Advisory 10, NWS Salt Lake City, UT

May 21, 2020

NWS Salt Lake City, UT issued this wind advisory at May 21, 2020, 9:03 PM MDT. It took effect at May 22, 2020, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 21, 2020, 9:03 PM MDT (03:03 UTC)
In effect from
May 22, 2020, 12:00 PM MDT
Expired
May 22, 2020, 8:56 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

411 
WWUS75 KSLC 220303
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
903 PM MDT Thu May 21 2020

UTZ016-221115-
/O.NEW.KSLC.WI.Y.0010.200522T1800Z-200523T0300Z/
Southwest Utah-
Including the city of Cedar City
903 PM MDT Thu May 21 2020

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT FRIDAY...

* WHAT...Southwest winds 25 to 30 mph with gusts around 45 mph 
  expected.

* WHERE...Southwest Utah.

* WHEN...From noon to 9 PM MDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Strong cross winds on east-west
  routes will cause difficult travel for high profile and 
  light weight vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ005-015-221115-
/O.NEW.KSLC.WI.Y.0010.200522T1800Z-200523T0600Z/
Great Salt Lake Desert and Mountains-West Central Utah-
Including the cities of Wendover, Delta, and Fillmore
903 PM MDT Thu May 21 2020

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph
  expected Friday becoming northwest 20 to 30 mph with gusts up to
  50 mph Friday afternoon and evening.

* WHERE...Great Salt Lake Desert and Mountains and West Central 
  Utah.

* WHEN...From noon Friday to midnight MDT Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Strong cross winds on I-80, and 
  other east-west routes, will cause difficult travel for high 
  profile and lightweight vehicles. 

* ADDITIONAL DETAILS...Suddenly stronger northwest winds behind
  the cold front passage will cause higher waves and difficult
  boating conditions on the Great Salt Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ004-221115-
/O.NEW.KSLC.WI.Y.0010.200522T2300Z-200523T0600Z/
Southern Wasatch Front-
Including the city of Provo
903 PM MDT Thu May 21 2020

...WIND ADVISORY IN EFFECT FROM 5 PM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Wasatch Front, mainly across northern Utah
  County south of the Traverse Mountains and across Utah Lake.

* WHEN...From 5 PM Friday to midnight MDT Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Strong cross winds on east-west
  routes will cause difficult travel for high profile and 
  light weight vehicles.

* ADDITIONAL DETAILS...Suddenly stronger northwest winds behind
  the cold front will result in higher waves and difficult 
  boating conditions on Utah Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
5 follow-up statements
915 
WWUS75 KSLC 220923
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
323 AM MDT Fri May 22 2020

UTZ016-222200-
/O.CON.KSLC.WI.Y.0010.200522T1800Z-200523T0300Z/
Southwest Utah-
Including the city of Cedar City
323 AM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* WHAT...Southwest winds 25 to 30 mph expected.

* WHERE...Southwest Utah.

* WHEN...From noon today to 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Strong cross winds on east-west
  routes will cause difficult travel for high profile and light
  weight vehicles. Local areas of reduced visibility in blowing 
  dust are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ005-015-222200-
/O.CON.KSLC.WI.Y.0010.200522T1800Z-200523T0600Z/
Great Salt Lake Desert and Mountains-West Central Utah-
Including the cities of Wendover, Delta, and Fillmore
323 AM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph
  expected today, becoming northwest 20 to 30 mph with gusts up to
  50 mph this afternoon and evening.

* WHERE...Great Salt Lake Desert and Mountains and West Central 
  Utah.

* WHEN...From noon today to midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Strong cross winds on I-80, and
  other east-west routes, will cause difficult travel for high
  profile and lightweight vehicles. Local areas of reduced
  visibility in blowing dust are possible.

* ADDITIONAL DETAILS...Increasing northwest winds behind the cold
  front passage will cause higher waves and difficult boating 
  conditions on the Great Salt Lake.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ004-222200-
/O.CON.KSLC.WI.Y.0010.200522T2300Z-200523T0600Z/
Southern Wasatch Front-
Including the city of Provo
323 AM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 15 to 25 mph expected.

* WHERE...Southern Wasatch Front.

* WHEN...From 5 PM this afternoon to midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Strong cross winds on east-west
  routes will cause difficult travel for high profile and light
  weight vehicles.

* ADDITIONAL DETAILS...Suddenly stronger northwest winds behind
  the cold front will result in higher waves and difficult 
  boating conditions on Utah Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
345 
WWUS75 KSLC 222104
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
304 PM MDT Fri May 22 2020

UTZ016-230300-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0300Z/
Southwest Utah-
Including the city of Cedar City
304 PM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 30 mph expected.

* WHERE...Southwest Utah.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong cross winds on east-
  west routes will cause difficult travel for high profile and 
  light weight vehicles. Local areas of reduced visibility in 
  blowing dust are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ005-015-230600-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/
Great Salt Lake Desert and Mountains-West Central Utah-
Including the cities of Wendover, Delta, and Fillmore
304 PM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected today, becoming northwest 20 to 30 mph with gusts up 
  to 50 mph this afternoon and evening.

* WHERE...Great Salt Lake Desert and Mountains and West Central 
  Utah.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong cross winds on I-80, 
  and other east-west routes, will cause difficult travel for 
  high profile and lightweight vehicles. Local areas of reduced 
  visibility in blowing dust are possible.

* ADDITIONAL DETAILS...Increasing northwest winds behind the 
  cold front passage will cause higher waves and difficult 
  boating conditions on the Great Salt Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ004-230600-
/O.CON.KSLC.WI.Y.0010.200522T2300Z-200523T0600Z/
Southern Wasatch Front-
Including the city of Provo
304 PM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 15 to 25 mph expected.

* WHERE...Southern Wasatch Front.

* WHEN...From 5 PM this afternoon to midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong cross winds on east-
  west routes will cause difficult travel for high profile and 
  light weight vehicles.

* ADDITIONAL DETAILS...Suddenly stronger northwest winds behind 
  the cold front will result in higher waves and difficult 
  boating conditions on Utah Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
460 
WWUS75 KSLC 230003
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
603 PM MDT Fri May 22 2020

UTZ003-230600-
/O.EXA.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/
Salt Lake and Tooele Valleys-
Including the city of Salt Lake City
603 PM MDT Fri May 22 2020

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Salt Lake and Tooele Valleys.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Local areas of reduced 
  visibility in blowing dust are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ016-230300-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0300Z/
Southwest Utah-
Including the city of Cedar City
603 PM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 35 mph with gusts up to 45 mph.

* WHERE...Southwest Utah.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ005-015-230600-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/
Great Salt Lake Desert and Mountains-West Central Utah-
Including the cities of Wendover, Delta, and Fillmore
603 PM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Great Salt Lake Desert and Mountains and West Central 
  Utah.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong cross winds on I-80, 
  and other east-west routes, will cause difficult travel for 
  high profile and lightweight vehicles. Local areas of reduced 
  visibility in blowing dust are possible.

* ADDITIONAL DETAILS...Strong northwest winds behind the cold 
  front passage will cause higher waves and difficult boating 
  conditions on the Great Salt Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ004-230600-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/
Southern Wasatch Front-
Including the city of Provo
603 PM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southern Wasatch Front.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong cross winds on east-
  west routes will cause difficult travel for high profile and 
  light weight vehicles.

* ADDITIONAL DETAILS...Suddenly stronger northwest winds behind 
  the cold front will result in higher waves and difficult 
  boating conditions on Utah Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
330 
WWUS75 KSLC 230026
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
626 PM MDT Fri May 22 2020

UTZ004-230600-
/O.UPG.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/
/O.NEW.KSLC.HW.W.0004.200523T0026Z-200523T0600Z/
Southern Wasatch Front-
Including the city of Provo
626 PM MDT Fri May 22 2020

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Southern Wasatch Front. Mainly northern Utah County,
  including Point of the Mountain, Lehi, Saratoga Springs and Utah
  Lake.

* WHEN...Until midnight MDT tonight.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.  Local areas of reduced 
  visibility in blowing dust are possible.

* ADDITIONAL DETAILS...Strong northwest winds behind the cold
  front passage will cause higher waves and dangerous boating
  conditions on Utah Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ016-230300-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0300Z/
Southwest Utah-
Including the city of Cedar City
626 PM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph.

* WHERE...Southwest Utah.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ005-015-230600-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/
Great Salt Lake Desert and Mountains-West Central Utah-
Including the cities of Wendover, Delta, and Fillmore
626 PM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Great Salt Lake Desert and Mountains and West Central 
  Utah.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong cross winds on I-80, 
  and other east-west routes, will cause difficult travel for 
  high profile and lightweight vehicles. Local areas of reduced 
  visibility in blowing dust are possible.

* ADDITIONAL DETAILS...Strong northwest winds behind the cold
  front passage will cause higher waves and difficult boating
  conditions on the Great Salt Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ003-230600-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/
Salt Lake and Tooele Valleys-
Including the city of Salt Lake City
626 PM MDT Fri May 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Salt Lake and Tooele Valleys.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Local areas of reduced visibility in
  blowing dust are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
023 
WWUS75 KSLC 230256
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
856 PM MDT Fri May 22 2020

UTZ004-230400-
/O.CAN.KSLC.HW.W.0004.000000T0000Z-200523T0600Z/
Southern Wasatch Front-
856 PM MDT Fri May 22 2020

...HIGH WIND WARNING IS CANCELLED...

Winds continue to diminish this evening, and damaging winds are 
no longer expected.

$$

UTZ003-005-015-230400-
/O.CAN.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/
Salt Lake and Tooele Valleys-Great Salt Lake Desert and Mountains-
West Central Utah-
856 PM MDT Fri May 22 2020

...WIND ADVISORY IS CANCELLED...

Winds continue to diminish this evening, and strong winds are no
longer expected.

$$

UTZ016-230400-
/O.CAN.KSLC.WI.Y.0010.000000T0000Z-200523T0300Z/
Southwest Utah-
856 PM MDT Fri May 22 2020

...WIND ADVISORY IS CANCELLED...

Winds continue to diminish this evening, and strong winds are no
longer expected.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 21, 4:24 PM MDT, 4 hours 39 minutes earlier.

Area forecast discussion, May 21, 4:24 PM MDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
424 PM MDT Thu May 21 2020

.SYNOPSIS...The next low pressure system moving south along the
British Columbia coast will impact the Great Basin beginning
Friday. Unseasonably cool and unsettled conditions will focus on
northern Utah and southwest Wyoming late Friday through the first
half of the holiday weekend followed by a warming trend next week.

&&

.SHORT TERM (Through 6 am Sunday)...A cooler day today with below
normal temperatures and much calmer winds compared to the last few
days. A break in the 33 day streak with no precipitation ended
late last evening with isolated rain showers and thunderstorms
that moved across the Salt Lake Valley and put down some light
rain, but enough to measure and break the streak. At this point in
time, SLC is sitting at the driest April and May on record with 11
days still left in the month. There is hope with the cold front
moving through tomorrow bringing widespread precip to northern and
central Utah.

Satellite imagery upstream shows our weather feature rotating
through the Pacific Northwest this afternoon and beginning to
spread cloud cover across eastern Nevada and western Utah.
Southwest winds will increase ahead of the cold front Friday
especially across south and southwest Utah. Warm and dry
conditions in these areas will also result in critical fire
weather conditions, and therefore a red flag warning was issued
today. Timing of the cold front and associated precipitation looks
to filter in across northwestern Utah around mid day and reach the
Wasatch Front by mid to late afternoon. Frontogenetic forcing will
max out as the system moves through central Utah so there is a
possibility of convective thunderstorms to develop with this.

Snow levels will drop as the system moves southeast and reach
around 6000 feet by Saturday morning. Along with snow levels,
Saturday morning low temperatures in several areas across northern
and central Utah will drop to near or just at freezing. The best
dynamic forcing will continue to bring precipitation to the area
and result in snow down to some higher benches and mountain
valleys, although accumulations will be on the light side and
likely melt by late Saturday. Mountains should see a few inches of
accumulation as well.

Winds across southern and eastern Utah will be gusty ahead of and
behind the front. Convective activity should relax by Saturday
evening as the upper level feature shifts to the east.

.LONG TERM (After 6 am Sunday)...In large, mainly dry conditions with
a warming trend expected through the long term forecast period. With
a trough exiting the region on Sunday, a quick moving slug of energy
will drop out of the north and track across the eastern forecast
area, likely generating a few mountain snow showers in the Uintas
and portions of the northern Wasatch with little to no accumulation
expected. Deterministic guidance supports keeping the cooler airmass
overhead through Sunday, keeping daytime temperatures in the mid-
upper 60s throughout much of the forecast area.

Thereafter, a ridge begins to build into the Great Basin with
ensemble guidance favoring continuously building heights over the
forecast area through next week. With this being said, a warming
trend will establish as high pressure becomes the dominant weather
feature by Monday. With dry and mainly clear conditions persisting
through the first half of the week, temperatures are expected to
quickly rise into the upper 80s across northern Utah and past the
100 degree mark in Utah's Dixie by Wednesday.

&&

.AVIATION...Minimal aviation impacts expected at the SLC terminal
through the valid TAF period. Light winds at less than 8 knots will
continue with a prevailing southerly flow. A cold front will swing
through and shift the winds to the north tomorrow afternoon. Winds
will also strengthen and turn gusty with gusts up to 22 knots
possible. There is a 20% chance we see wind gusts exceed the
30mph/26kt threshold.

&&

.FIRE WEATHER...A brief warming and drying will take place early
Friday before a cold front will approach the area from the
northwest. Ahead of the front, southwest winds will increase quite
rapidly across south and southwest Utah where conditions remain
warm and dry. Low humidity values and gusty winds will result in
critical fire weather conditions so a red flag warning will be in
effect Friday afternoon through Friday evening. The cold front
will bring cooler temperatures to northern and central Utah along
with widespread precipitation in the form of rain in the valleys
and snow in the mountains above 6000 feet. Snow accumulation will
be on the light side on the order of a few inches and mountain
valley areas may see light accumulation early before gradually
melting off by later Saturday. High pressure will build into the
region from the west early next week resulting in warm and dry
conditions through at least mid week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning from noon to 9 PM MDT Friday for UTZ497-498.

WY...None.
&&

SHORT TERM/FIRE WEATHER...Dewey
LONG TERM...Webber
AVIATION...Woodward

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 21, 6:16 AM MDT, 14 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
616 AM MDT Thu May 21 2020

UTZ001>016-019>021-517-518-WYZ021-221230-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
616 AM MDT Thu May 21 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Lingering showers across northern Utah and southwest Wyoming will
end around mid-morning. Showers, along with a few thunderstorms,
could return to the northern mountains during the afternoon.
These showers and thunderstorms should end by early this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A new storm system will reach the outlook area from the Pacific
Northwest late Friday. A strong cold front will sweep south across
northern and western Utah Friday afternoon and evening, then
stall across southern and eastern Utah by Saturday morning.

Rain and snow associated with this storm will concentrate across
the northern half of the outlook area late Friday afternoon
through Saturday morning. Unseasonably cool temperatures are
expected to begin the holiday weekend. Snow levels will lower
behind the cold front, leading to the potential for accumulating
snows across the northern mountains. Temperatures could lower
enough to bring brief periods of snow to the higher northern
valleys and southwest Wyoming, along with the higher bench areas
of the northern and central Wasatch Front urban corridor.

Temperatures on Saturday will run below to much below normal, with
temperatures trending upward and approaching normal or higher
readings by Memorial Day. Scattered showers, mainly across the
northern and central mountains and adjacent valleys will be
possible through Sunday, followed by drier conditions during the
first half of the week. Temperatures will climb to reading above
to much above normal by midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Wind Advisories in Utah, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.